Alert archive / Florida / Gale Warnings in 2013

Gale Warning 2, NWS Tallahassee, FL

January 30, 2013

NWS Tallahassee, FL issued this gale warning at Jan 30, 2013, 4:11 AM EST. It took effect at Jan 30, 2013, 9:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 4:11 AM EST (09:11 UTC)
In effect from
Jan 30, 2013, 9:00 AM EST
Expired
Jan 30, 2013, 10:00 PM EST
In force
13 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WHUS72 KTAE 300911
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 AM EST WED JAN 30 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM EST THIS 
MORNING...

...A GALE WARNING IS IN EFFECT FROM 9 AM EST THIS MORNING UNTIL
10 PM EST THIS EVENING...

...A SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING UNTIL
1 PM EST THURSDAY AFTERNOON...

.WINDS AND SEAS WILL INCREASE QUICKLY OUT OF THE SOUTH AND
SOUTHWEST TODAY OUT AHEAD OF A STRONG COLD FRONT. SUSTAINED WINDS
ARE EXPECTED TO REACH 25 TO 30 KNOTS...BUT FREQUENT GUSTS OF 40 TO
45 KNOTS WILL REQUIRE A GALE WARNING FOR MUCH OF TODAY AND INTO
THIS EVENING. BEHIND THE COLD FRONT...SUSTAINED OFFSHORE WINDS
WILL STILL SUPPORT A STRONG SMALL CRAFT ADVISORY...BUT THE
FREQUENT GUSTS SHOULD SUBSIDE BELOW GALE FORCE. BY THE END OF THE
WEEK AND UPCOMING WEEKEND...WINDS AND SEAS WILL RETURN TO LIGHT OR
LIGHT TO MODERATE LEVELS...BELOW ANY HEADLINE CRITERIA...AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST.


GMZ730-750-755-765-770-775-302100-
/O.EXT.KTAE.SC.Y.0004.130130T1000Z-130130T1400Z/
/O.NEW.KTAE.GL.W.0002.130130T1400Z-130131T0300Z/
/O.NEW.KTAE.SC.Y.0005.130131T0300Z-130131T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
411 AM EST WED JAN 30 2013

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

...A GALE WARNING IS IN EFFECT FROM 9 AM EST THIS MORNING UNTIL
10 PM EST THIS EVENING...

...A SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING UNTIL
1 PM EST THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EST
THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
EST THURSDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
9 AM EST THIS MORNING. 


* PEAK WINDS: SOUTH TO SOUTHWEST AT 25 TO 30 KNOTS WITH FREQUENT
  GUSTS OF 40 TO 45 KNOTS.

* PEAK SEAS: 8 TO 10 FEET EXEC PT 6 TO 8 FEET IN APALACHEE BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

17-GOULD
4 follow-up statements
442 
WHUS72 KTAE 301546
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 AM EST WED JAN 30 2013

...A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

...A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM 10 PM THIS
EVENING UNTIL 1 PM EST THURSDAY AFTERNOON...

.WINDS AND SEAS ARE INCREASING OUT OF THE SOUTH AND SOUTHWEST
AHEAD OF A STRONG COLD FRONT. SUSTAINED WINDS ARE EXPECTED TO
REACH 25 TO 30 KNOTS...BUT FREQUENT GUSTS NEAR 40 KNOTS WILL
REQUIRE A GALE WARNING FOR MUCH OF TODAY AND INTO THIS EVENING.

GMZ730-750-755-765-770-775-310300-
/O.CON.KTAE.GL.W.0002.000000T0000Z-130131T0300Z/
/O.CON.KTAE.SC.Y.0005.130131T0300Z-130131T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1046 AM EST WED JAN 30 2013

...A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

...A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM 10 PM THIS
EVENING TO 1 PM EST THURSDAY...


* PEAK WINDS: SOUTH TO SOUTHWEST AROUND 25 KNOTS WITH FREQUENT
  GUSTS NEAR 40 KNOTS.

* PEAK SEAS: 8 TO 10 FEET WEST OF APALACHICOLA...6 TO 8 FEET EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN/GOULD
026 
WHUS72 KTAE 302008
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 PM EST WED JAN 30 2013

...GALE WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

...SMALL CRAFT ADVISORY FROM THIS EVENING THROUGH THURSDAY AFTERNOON...

.STRONG SOUTH WINDS WILL GUST TO GALE FORCE THROUGH THIS EVENING
AHEAD OF AN ADVANCING STRONG COLD FRONT. WINDS WILL SHIFT TO THE
WEST AND NORTHWEST BEHIND THE FRONT OVERNIGHT...BUT GALE FORCE
GUSTS WILL DIMINISH. STILL...ADVISORY CONDITIONS WILL LIKELY
PERSIST INTO THURSDAY AFTERNOON. 

GMZ730-750-755-765-770-775-310400-
/O.CON.KTAE.GL.W.0002.000000T0000Z-130131T0300Z/
/O.CON.KTAE.SC.Y.0005.130131T0300Z-130131T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
308 PM EST WED JAN 30 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 1 PM EST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST THURSDAY. 

* PEAK WINDS: SOUTH AROUND 25 KNOTS WITH GUSTS NEAR 35 KNOTS.

* PEAK SEAS: 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
761 
WHUS72 KTAE 310208
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EST WED JAN 30 2013

...GALE WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

...SMALL CRAFT ADVISORY FROM THIS EVENING THROUGH THURSDAY
AFTERNOON...

.A STRONG SQUALL LINE FOLLOWED BY THE PARENT COLD FRONT 
WILL EXIT THE EASTERN MOST WATERS BY MIDNIGHT. IN ITS WAKE...
WINDS WILL SHIFT TO THE NORTHWEST WITH THE RAIN ENDING FROM
WEST TO EAST. GUSTS WILL ALSO DIMINISH OVERNIGHT. STILL...ADVISORY
CONDITIONS WILL LIKELY PERSIST INTO THURSDAY AFTERNOON. WINDS AND
SEAS WILL THEN REMAIN BELOW ADVISORY LEVELS THROUGH THIS WEEKEND.

GMZ730-750-755-765-770-775-311015-
/O.CON.KTAE.GL.W.0002.000000T0000Z-130131T0300Z/
/O.CON.KTAE.SC.Y.0005.130131T0300Z-130131T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
908 PM EST WED JAN 30 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. 

* PEAK WINDS: SOUTH AROUND 25 KNOTS WITH GUSTS NEAR 35 KNOTS.

* PEAK SEAS: 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BLOCK
368 
WHUS72 KTAE 310306
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 PM EST WED JAN 30 2013

...SMALL CRAFT ADVISORY THROUGH THURSDAY AFTERNOON...

.A STRONG SQUALL LINE FOLLOWED BY THE PARENT COLD FRONT WILL EXIT
THE EASTERN MOST WATERS BY MIDNIGHT. IN ITS WAKE... WINDS WILL
SHIFT TO THE NORTHWEST WITH THE RAIN ENDING FROM WEST TO EAST.
GUSTS WILL ALSO DIMINISH OVERNIGHT. STILL...ADVISORY CONDITIONS
WILL LIKELY PERSIST INTO THURSDAY AFTERNOON. WINDS AND SEAS WILL
THEN REMAIN BELOW ADVISORY LEVELS THROUGH THIS WEEKEND.

GMZ730-750-755-765-770-775-311115-
/O.EXP.KTAE.GL.W.0002.000000T0000Z-130131T0300Z/
/O.CON.KTAE.SC.Y.0005.000000T0000Z-130131T1800Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1006 PM EST WED JAN 30 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
THURSDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. 

* PEAK WINDS: SOUTH AROUND 25 KNOTS WITH GUSTS NEAR 35 KNOTS.

* PEAK SEAS: 9 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


BLOCK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at Jan 29, 9:03 PM EST, 7 hours 8 minutes earlier.

Area forecast discussion, Jan 29, 9:03 PM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
903 PM EST Tue Jan 29 2013

...Severe Storms possible Wednesday...

.NEAR TERM [Rest of Tonight]...
The large scale highly amplified longwave pattern is highlighted
by a sharp upper trough from central Canada swd down wrn plains
then into nrn mex and a ridge across ern most states into wrn
atlc. The local area resides on the extreme wrn periphery of deep
layer ridging. At the surface, low over MO with cold front ssw
into ern tx into old mex. High pressure over the wrn atlc ern of
sc/ga with ridge wwd across nrn gulf region. During the rest of
tonight, the low will deepen and lift newd thru mid ms valley
within exit region of strengthening upper jet rounding the base of
upper trough.

Tonight, another round of light isentropic rain can be expected,
primarily across the western Florida Panhandle and on into SE
Alabama. In these areas, expect low clouds and fog to be the worse
(with low clouds dominating). To the east, scattered low clouds are
expected with only patchy fog through dawn although some dense fog
has formed near Wakulla and Franklin counties. The cloud cover will
keep temperatures moderate overnight, for this reason we have
tweaked temperatures up to mid 60s for the western zones and to the
lower 60s for the FL Big Bend region.

&&

.SHORT TERM [Wednesday Through Friday]...
The main emphasis for this period will be the potential for
damaging wind gusts on Wednesday. The consensus of the latest NWP
guidance (including Convection Allowing Models- or CAM) is slower
than the 12 UTC GFS, which means that the deep moist convection
ahead of the cold front won't be moving through our forecast area
until during the daytime hours. Although there will be plenty of
clouds, we expect enough breaks in the clouds to cause some
low layer destabilization. the CAM mean SBCAPE forecast values are
generally in the 400 to 900 J/kg range (west of a line from Albany
to Tallahassee)...not bad for this time of year. Also, recent CAM
runs show less of a stable near- surface layer than was shown in
previous runs. This...coupled with unusually strong winds not far
off the surface (a 60+ KT 850 mb jet!), suggest at least a Slight
Risk of severe storms. We've issued a Wind Advisory for portions
of our forecast area for Wednesday just because the normal daytime
mixing could bring 40-45 MPH gusts down to the surface...even without
the aid of showers/storms.

There are, as usual, some limiting factors in terms of severe
storms. The most limiting may be the warm temperatures aloft,
with mid tropospheric lapse rates of only an anemic 5 deg/km. This
will seriously limit the updraft strength in an important part of
the atmosphere (where ice normally develops). Indeed, the maximum
updraft speeds being indicated by the 12 UTC CAM NWP guidance
don't exceed 14 m/s, and even those values are few and far
between. As the SPC stated in their morning Convective Outlook,
there may be a lot of low- topped convection with little
lightning. Since there is no warm front nearby, the 0-6km wind
profile will be unusually "straight" for this time of year. This
indicates that the storms will tend to organize along straight bands.
Tornadoes are unlikely, but we can't completely rule out a brief,
weak one developing if a favorable mesoscale/storm scale environment
develops. Hail is highly unlikely. The CAM consensus has the
highest probabilities for strong to severe storms over our
northwest zones, with gusts from 40 to 60 MPH. All of the NWP
guidance shows the threat diminishing later Wednesday afternoon
and evening as the cold front moves east, which is typical for our
area. Also, recent high- resolution SST data from the Gulf of
Mexico show a rather broad zone of cool shelf waters across much
of Apalachee Bay. As this stable marine layer gets drawn inland
across the FL Big Bend, it should hinder vertical mixing, and help
prevent the strongest wind gusts from reaching the surface.

The latest CAM guidance is slow to clear out the rain behind the
cold front Wednesday night, but this seems rather unlikely
(especially compared to the output from the other regional and
global model guidance, as well as MOS). Temperatures will cool
considerably behind this cold front, with highs only in the upper
50s Thursday. A light freeze is possible Thursday night, but we
have plenty of time to look at this possibility later.

&&

.LONG TERM [Friday Night through Tuesday]...
The global models are in good agreement with their handling of the
large scale 500 mb height field, as they show a progressive pattern
through the period. For most of this time our weather will be
dominated by high pressure and continental airmasses, interrupted
briefly by cold fronts Saturday night/early Sunday, and next
Tuesday, though (Tuesday's front may be have a little more moisture
to support at least a slight PoP). Daytime highs will be near
climatology (generally in the 60s). Because of the predominance of
dry air, lows will be a bit cooler than average (generally in the
30s).

&&

.AVIATION [through 00z Thursday]...
MVFR conditions were occurring at KTLH and KECP at TAF issuance
time, and we expect deteriorating conditions at all terminals into
the overnight. Low CIGS and patchy fog will prevail until light rain
and gusty winds set in ahead of a cold front. Winds will be mostly
southerly ahead of the front and accompanying thunderstorms with
gusts 30-40 knots at all of the terminals. This may create some
crosswind issues on runways that are oriented in an east-west
fashion. Some of the thunderstorms along the advancing cold front
may be strong-severe, with gusty winds the main threat.

&&

.MARINE...
Although we expect wind gusts near 40 KT over land Wednesday, gale
force gusts are unlikely because of the relatively stable marine
layer. (Bufkit forecast soundings from our local WRF only show
about 30 KT wind gusts Wednesday). Still, advisory conditions are
likely to develop late tonight or early Wednesday, and continue
into Thursday morning. A high surf advisory has also been issued
for Bay & Walton Counties.

&&

.FIRE WEATHER...
Wetting rains are expected across much of the area tomorrow with a
line of storms along an advancing cold front. Ahead of the storms,
gusty winds are likely, and could create problems for fire control
measures for any lingering wildfires. After the front clears the
area, a much drier air mass will arrive for Thursday. Red flag
conditions are a possibility in our Florida zones - but a lot will
depend on how quickly fuels and ERC values recover from any rain.

&&

.HYDROLOGY...
We expect widespread rain on Wednesday, with storm total values
ranging from 1.5 inches around Dothan to just a quarter of an inch
at Cross City. Because the rivers were well below action stage,
it's unlikely there will be any significant river flooding
concerns. Other than some localized flooding Wednesday (of low-
lying, poor drainage areas), widespread flooding is not likely due
to the expected progressive nature of this system.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  77  41  59  32 / 20  80  50   0  10
Panama City   65  72  44  59  37 / 40 100  20   0  10
Dothan        66  75  39  58  36 / 50 100  20   0  10
Albany        63  76  42  58  33 / 20 100  40  10  10
Valdosta      63  80  45  59  32 / 10  70  60  10  10
Cross City    60  78  48  62  31 / 10  40  50  10  10
Apalachicola  67  72  46  59  40 / 30  80  40   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY from 9 AM EST /8 AM CST/ to 6 PM EST /5 PM CST/
     Wednesday for Calhoun-Central Walton-Coastal Bay-Coastal
     Gulf-Gadsden-Holmes-Inland Bay-Inland Gulf-Inland Walton-
     Jackson-Leon-Liberty-South Walton-Washington.
     HIGH SURF ADVISORY from 6 AM to 6 PM CST Wednesday for Coastal
     Bay-South Walton.
     DENSE FOG ADVISORY until Midnight EST tonight for Coastal
     Franklin-Coastal Wakulla.
GA...WIND ADVISORY from 9 AM to 6 PM EST Wednesday for Baker-Ben
     Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
     Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
     Terrell-Thomas-Tift-Turner-Worth.
AL...WIND ADVISORY from 8 AM to 5 PM CST Wednesday for Coffee-Dale-
     Geneva-Henry-Houston.
GM...DENSE FOG ADVISORY until 10 PM EST this evening for Apalachee
     Bay or Coastal Waters From Keaton Beach to Ochlockonee
     River Fl out to 20 Nm-Coastal Waters From Ochlockonee
     River to Apalachicola Fl out to 20 Nm.
     SMALL CRAFT ADVISORY from 5 AM Wednesday to 1 PM EST Thursday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to
     60 NM-Waters from Apalachicola to Destin FL from 20 to 60
     NM.
&&

NEAR TERM/MARINE...Block/Walsh
SHORT TERM/LONG TERM/HYDROLOGY...Fournier
AVIATION/FIRE WX...Lamers/Heller
Hazardous weather outlook, Jan 29, 8:31 PM EST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
831 PM EST TUE JAN 29 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-310145-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
831 PM EST TUE JAN 29 2013 /731 PM CST TUE JAN 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...SMALL CRAFT ADVISORY IN EFFECT OVERNIGHT THROUGH THURSDAY
MORNING...

...SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY...

...A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES ON WEDNESDAY...

...WIND ADVISORY IN EFFECT WEDNESDAY MORNING THROUGH EVENING...

.DAY ONE...TONIGHT...
SHOWERS WILL BEGIN TO SPREAD FROM WEST TO EAST ACROSS THE AREA
OVERNIGHT AS THE COLD FRONT DRAWS CLOSER. WINDS OVER THE MARINE
AREA WILL INCREASE TO ADVISORY LEVELS LATE OVERNIGHT. AREAS OF
FOG...SOME LOCALLY DENSE...IS FORECAST OVERNIGHT MAINLY OVER
FRANKLIN AND WAKULLA COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A SQUALL LINE IS EXPECTED TO PUSH ACROSS THE TRI-STATE REGION ON
WEDNESDAY. THE SQUALL LINE WILL BE OVER THE FLORIDA PANHANDLE AND
SOUTHEAST BIG BEND IN THE LATE MORNING TO EARLY AFTERNOON AND THEN
ACROSS OUR GEORGIA AND BIG BEND ZONES FROM EARLY AFTERNOON INTO
THE EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS
BUT A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER THE
FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. WINDS OVER THE MARINE
AREA WILL REMAIN ELEVATED AT ADVISORY LEVELS THROUGH THURSDAY
MORNING. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES
WEDNESDAY. SEASONABLY COOLER AND MUCH DRIER AIR WILL ARRIVE
BEHIND THE FRONT THURSDAY AND CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

WALSH/BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:42 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton28 hr
Jan 30, 4:11 AM ESTSmall Craft AdvisoryTAE33 hr
Jan 30, 4:00 PM ESTSevere Thunderstorm WarningTAEBay, Holmes, Walton, Washington45 min
Jan 30, 4:39 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Holmes, Jackson, Washington51 min
Jan 30, 5:21 PM ESTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Gulf, Jackson, Liberty54 min
Jan 30, 5:37 PM ESTSpecial Marine WarningTAE53 min
Jan 30, 5:48 PM ESTTornado WarningTAECalhoun, Gulf, Liberty27 min
Jan 30, 5:54 PM ESTTornado WarningTAEGadsden, Jackson36 min
Jan 30, 6:06 PM ESTSpecial Marine WarningTAE54 min
Jan 30, 6:13 PM ESTSevere Thunderstorm WarningTAEFranklin, Gadsden, Leon, Liberty, Wakulla62 min
Jan 30, 3:28 PM ESTSevere Thunderstorm WarningTAEClay, Quitman47 min
Jan 30, 3:41 PM ESTTornado WarningTAELee, Terrell34 min
Jan 30, 4:15 PM ESTSevere Thunderstorm WarningTAEClay, Quitman, Randolph45 min
Jan 30, 4:59 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Dougherty, Early, Miller and 3 more61 min
Jan 30, 5:38 PM ESTTornado WarningTAEBaker, Calhoun, Dougherty, Early37 min
Jan 30, 5:53 PM ESTSevere Thunderstorm WarningTAEBaker, Calhoun, Colquitt, Dougherty, Lee, Miller and 5 more67 min
Jan 30, 6:06 PM ESTTornado WarningTAEDougherty, Lee, Terrell, Worth24 min
Jan 30, 6:09 PM ESTTornado WarningTAEBaker, Colquitt, Dougherty, Mitchell, Worth36 min
Jan 30, 6:15 PM ESTTornado WarningTAEBaker, Colquitt, Mitchell30 min
Jan 30, 6:33 PM ESTTornado WarningTAELee, Tift, Turner, Worth27 min
Jan 30, 6:51 PM ESTSevere Thunderstorm WarningTAEBen Hill, Berrien, Colquitt, Cook, Irwin, Lanier and 4 more54 min
Jan 30, 2:38 PM ESTSevere Thunderstorm WarningTAEDale, Henry, Houston52 min
Jan 30, 4:09 PM ESTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston66 min
Jan 30, 5:11 PM ESTSevere Thunderstorm WarningTAEHouston34 min

Nearby

Gale Warnings in Florida, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.